MAUDE Adverse Event Report: CORDIS DE MEXICO POWERFLEX EXTREME 6X4 40CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO POWERFLEX EXTREME 6X4 40CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4156040T
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.  additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that the powerflex pro balloon catheter ruptured at burst pressure.The balloon ruptured at 20 atmosphere (atm).It is unknown how the procedure was completed however, the procedure was completed successfully.There was no patient injury.The target lesion was subclavian which wasn't tortuous or calcified.The device prep normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or the vessel.There was no difficulty crossing the lesion.The catheter was not in an acute bend.The contrast media used was the omnipaque 300 with a  contrast to saline ratio of 50/50.Bard was the inflation device used which was successfully used with other devices.
 
Additional Manufacturer Narrative
It was reported that the 6x40mm powerflex extreme balloon catheter (bc) ruptured at rated burst pressure.The balloon ruptured at twenty atmospheres (20 atm).It is unknown how the procedure was completed however, the procedure was completed successfully.There was no patient injury.The target lesion was subclavian which wasn't tortuous or calcified. the device prepped normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or the vessel.There was no difficulty crossing the lesion.The catheter was not in an acute bend.The contrast media used was the omnipaque 300 with a contrast to saline ratio of 50/50.Bard was the inflation device used which was successfully used with other devices.A non-sterile powerflex extreme 6x4 40cm bc was received coiled for analysis inside a plastic bag.Per visual analysis, the balloon seemed to have been previously inflated.No other anomalies observed.A leak test was performed.Water was applied to the catheter and a leakage was observed in the balloon.Per microscopic analysis, the balloon was inspected under vision system and an axial ruptured from proximal seal to distal seal was observed.Sem analysis results showed that the external surface presented evidence of scratch marks near to the balloon axial burst condition and it¿s very likely that the same factors that caused the scratches on the balloon¿s outer surface could have contributed to the axial burst condition found on the received balloon.The internal surface and marker bands did not present any evidence of damages.No other anomalies were found during the analysis.No other anomalies were found during the sem analysis.A device history record (dhr) review of lot 17629560 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-burst - at/below rbp¿ was confirmed through analysis of the device received.  however, the exact cause of the rupture condition of the balloon could not be conclusively determined during analysis.Based on the limited information available for review, vessel characteristics (although the vessel was reportedly not calcified or tortuous) may have contributed to the rupture reported as evidenced by the scratch marks noted on the balloon during analysis.According to the instructions for use (ifu), ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective/preventive action will be taken.
 
Event or Problem Description
It was reported that the 6x40mm powerflex extreme balloon catheter (bc) ruptured at rated burst pressure.The balloon ruptured at twenty atmospheres (20 atm).It is unknown how the procedure was completed however, the procedure was completed successfully.There was no patient injury.The target lesion was subclavian which wasn't tortuous or calcified. the device prepped normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or the vessel.There was no difficulty crossing the lesion.The catheter was not in an acute bend.The contrast media used was the omnipaque 300 with a contrast to saline ratio of 50/50.Bard was the inflation device used which was successfully used with other devices.

Brand Name
POWERFLEX EXTREME 6X4 40CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6536979
Report Number9616099-2017-01066
Device Sequence Number19242855
Product Code LIT
UDI-Device Identifier20705032001769
UDI-Public20705032001769
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number4156040T
Device Catalogue Number4156040T
Device Lot Number17629560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2017
Distributor Facility Aware Date04/06/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date05/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight83